MAUDE Adverse Event Report: SORIN GROUP ITALIA CARBOMEDICS ANNULOFLEX ANNULOPLASTY RING

SORIN GROUP ITALIA CARBOMEDICS ANNULOFLEX ANNULOPLASTY RING
Model Number ANNULOFLEX SIZE 36
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer is attempting to obtain the information and the testing methods will be determined upon receipt of additional information.Information regarding the reason for explant and the availability of the device is not available at this time.The manufacturer is reporting this event in a conservative manner.
 
Event or Problem Description
The manufacturer received a patient tracking form on 11-oct-2016 of the following: a carbomedics annuloflex sn# (b)(4) was removed from the patient on (b)(6) 2016 at (b)(6) and the date of implant is unknown.
 
Additional Manufacturer Narrative
It was confirmed on (b)(6) 2016 from follow-up that this was not an issue with the ring but a case in which the physician tried to repair the valve but based on the patient¿s condition ended up having to replace the entire valve with a edwards tissue prosthesis.Therefore this is not a complaint on the repair ring as it was simply an issue of patient anatomy and should not have been initially reported.

Brand Name
CARBOMEDICS ANNULOFLEX ANNULOPLASTY RING
Common Device Name
ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA
strada per crescentino, sn
saluggia,
MDR Report Key6142447
Report Number3005687633-2016-00022
Device Sequence Number18921961
Product Code KRH
UDI-Device Identifier08022057013651
UDI-Public(01)08022057013651(240)AF-836(17)200524
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model NumberANNULOFLEX SIZE 36
Device Catalogue NumberAF-836
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR